Avastin and headache

scooby2011
scooby2011 Member Posts: 4
edited March 2014 in Lung Cancer #1
Hi, I'm new to csn, so I'm going to start with a question. I just had my 2nd treatment last thursday. I am on Carbo/Alimta/Avastin. I woke up in the middle of the night with an awful, awful headache (my whole head hurting) and had trouble sleeping. I checked my BP and it seems fine. Has anyone out there been on this cocktail that had the same issue. I was diagnosed Stage IV NSCLC.

Comments

  • 3Mana
    3Mana Member Posts: 811
    Other issues
    Hey Scooby,
    Don't want to go into details, but my husband was on Avastin and had problems. Please call your doctor if this continues or you have any other problems, okay? Keep me posted on how you're doing. Carole
  • NayPaul
    NayPaul Member Posts: 230
    carbo/taxol/avastin
    my wife is stage iv nsclc and on similar chemo... except alimta replaced with taxol.

    She gets no headaches.

    I think if your headaches are that bad, I would contact the onc. Better safe than sorry when on this stuff.
  • DEN1964
    DEN1964 Member Posts: 3
    headaches
    btw ,I'm stage 4 secondary lung cancer: dime size tumor on outside of Esophagus *3 spots on liver * 1 spot on pelvic bone ,was in remission for almost 4 yrs and I'm on the same regimen and doing real good ,,no side effects. Are you taking Folic Acid everyday ? My dr put me on a pill aday to help w'/ side effects ,,ask your dr about it. Alimta calls for it on the paperwork I got from my dr.
  • scooby2011
    scooby2011 Member Posts: 4
    Thanks everyone for
    Thanks everyone for responding. The headaches have passed and I'm doing much better. My onc. nurse said headaches were a side effect of avastin. I am still going to bring it up to her again at my next appt. I also had blood from my nose for about a week which she also said was from the Avastin. This is all new to me so maybe i just panicked a little. Thanks again
  • NayPaul
    NayPaul Member Posts: 230

    Thanks everyone for
    Thanks everyone for responding. The headaches have passed and I'm doing much better. My onc. nurse said headaches were a side effect of avastin. I am still going to bring it up to her again at my next appt. I also had blood from my nose for about a week which she also said was from the Avastin. This is all new to me so maybe i just panicked a little. Thanks again

    blood from the nose
    My wife has had the nose bleeds from Avastin. A little unsettling at first. We keep a humidifier in the bedroom now, and she uses saline spray several times a day. Those two things have reduced the number and severity of her nose bleeds.
  • 3Mana
    3Mana Member Posts: 811
    NayPaul said:

    blood from the nose
    My wife has had the nose bleeds from Avastin. A little unsettling at first. We keep a humidifier in the bedroom now, and she uses saline spray several times a day. Those two things have reduced the number and severity of her nose bleeds.

    Scared of Avastin
    Guess I'd have to think alot before I would take Avastin. That's what killed my husband and he only had one treatment. He had lung cancer & after his treatment (2weeks) he started coughing up blood. We went back to see the onc and they stopped Avastin immediately. A couple days later he hemorraged to death and it was definitely from Avastin. So keep an eye on the side effects and tell your doctor before it's too late. "Carole"
  • Cjmcmillen
    Cjmcmillen Member Posts: 1
    Avastin headaches

    I've had great luck using OTC sinus headache and pain medications.